Artículos de revistas
Priapism And Clozapine Use In A Patient With Hypochondriacal Delusional Syndrome
Priapism And Clozapine Use In A Patient With Hypochondriacal Delusional Syndrome. Oxford Univ Press, p. 229-231 MAR-2015.
Fabricio Donizete; da Silva Antonialli
Karina Toledo; Dalgalarrondo
Priapism is a urological emergency that results in a penile or clitoral engorgement, having several triggers by the use of medications, including psychiatric drugs, such as antipsychotics and antidepressants. The most common priapism presentation is the ischemic type that can result in the fibrosis of corporus cavernosus, with a significant risk of persistent erectile dysfunction. It is believed that, in the case of antipsychotic use, priapism is mediated by an imbalance in alpha-1-adrenergic blocking, with large variation affinity for alpha-1-adrenergic receptors among antipsychotics. This case report contributes to the study of this rare but severe side effect. Priapism can limit both treatment adherence and the reproductive future of our patients. We describe a case report of a patient with a delusional hypochondriac syndrome who had multiple priapism episodes using clozapine 50 mg/daily. In conclusion, we make brief comments on priapism management, a hard clinical dilemma.3229231